Weak Cardinality Theorems

Journal of Symbolic Logic 70 (3):861 - 878 (2005)
Kummer's Cardinality Theorem states that a language A must be recursive if a Turing machine can exclude for any n words ω1...., ωn one of the n + 1 possibilities for the cardinality of {ω1...., ωn} ∩ A. There was good reason to believe that this theorem is a peculiarity of recursion theory: neither the Cardinality Theorem nor weak forms of it hold for resource-bounded computational models like polynomial time. This belief may be flawed. In this paper it is shown that weak cardinality theorems hold for finite automata and also for other models. An explanation is proposed as to why recursion-theoretic and automata-theoretic weak cardinality theorems hold, but not corresponding 'middle-ground theorems': The recursion- and automata-theoretic weak cardinality theorems are instantiations of purely logical weak cardinality theorems. The logical theorems can be instantiated for logical structures characterizing recursive computations and finite automata computations. A corresponding structure characterizing polynomial time computations does not exist
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.2307/27588397
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
Download options
PhilPapers Archive

Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 16,707
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA

No references found.

Add more references

Citations of this work BETA

No citations found.

Add more citations

Similar books and articles
Saharon Shelah (1981). Canonization Theorems and Applications. Journal of Symbolic Logic 46 (2):345-353.
M. C. Stanley (1992). Forcing Disabled. Journal of Symbolic Logic 57 (4):1153-1175.

Monthly downloads

Added to index


Total downloads

4 ( #424,619 of 1,726,249 )

Recent downloads (6 months)

1 ( #369,877 of 1,726,249 )

How can I increase my downloads?

My notes
Sign in to use this feature

Start a new thread
There  are no threads in this forum
Nothing in this forum yet.